MAUDE Adverse Event Report: LEMAITRE VASCULAR, INC. TRIVEX SYSTEM RESECTOR HANDPIECE; VARICOSE VEIN ALBATION SYSTEM

LEMAITRE VASCULAR, INC. TRIVEX SYSTEM RESECTOR HANDPIECE; VARICOSE VEIN ALBATION SYSTEM
Catalog Number 7210387F
Medical Device Problem Code Failure to Conduct (1114)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/03/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
We have received the device for evaluation and we have confirmed the reported incident.The status light on the control unit flashed orange when the handpiece was connected into the control unit indicating an issue with the handpiece.The drive shaft did not rotate at all when either the window lock or the run button was pressed.Further inspection found a small amount of moisture in the core tube.It is likely the water ingress inside the core tube damaged the electrical components inside the handpiece affecting the motor functionality.We currently have a corrective and preventive action (capa) open to address this issue.There was no injury to the patient as the result of this incident.Surgeon performed stab phlebectomy to complete the surgery.
 
Event or Problem Description
During the transilluminated powered phlebectomy procedure (tipp), the handpiece stopped working.

Brand Name
TRIVEX SYSTEM RESECTOR HANDPIECE
Common Device Name
VARICOSE VEIN ALBATION SYSTEM
Manufacturer (Section D)
LEMAITRE VASCULAR, INC.
63 second ave
burlington MA 02148
MDR Report Key8210315
Report Number1220948-2019-00001
Device Sequence Number2878846
Product Code DWQ
UDI-Device Identifier00840663106561
UDI-Public00840663106561
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K032387
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/02/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number7210387F
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/28/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/03/2018
Initial Report FDA Received Date01/02/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1